MAUDE Adverse Event Report: INTUITIVE SURGICAL, INC DAVINCI SI; SURGEON SIDE CONSOLE

INTUITIVE SURGICAL, INC DAVINCI SI; SURGEON SIDE CONSOLE
Model Number 380610-13
Medical Device Problem Code Visual Prompts will not Clear (2281)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/15/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
An intuitive surgical, inc.(isi) field service engineer (fse) was dispatched to the customer site to further investigate the reported event.Fse confirmed the issue and replaced the dual motor drive (dmd) board, surgeon back plane (sbp) and generic power distributor (gpd) printed circuit assembly (pca) boards to resolve the issue.The system was tested and verified as ready for use.Isi received the replaced dmd for investigation.Dmd board was installed into a test system and passed all testing specification.Isi received the replaced sbp for investigation.The circuit board had aged and was burnt out.The printed circuit board (pcb) had oxidized, and components were burned.Isi received the replaced gpd pca boards; however, failure analysis has not completed their investigation.Therefore, the root cause of the customer reported failure mode could not be determined.A follow-up mdr will be submitted when failure analysis has completed their investigation.Blank mdr fields: the missing patient information in sections a and b was either unknown, unavailable, not provided, or not applicable.The expiration date for section d4 is not applicable.Field d6 is blank because the product is not implantable.Information for the blank fields in section e1 is not available.Fields g5 and g7 are not applicable.
 
Event or Problem Description
It was reported that during a da vinci-assisted prostatectomy (radical salvage) surgical procedure, the nurse contacted dvstat to report an issue.The caller stated that the system reported error code 857.The technical support engineer (tse) guided the site to hard power cycle the system twice and to press the ergonomic switch several times but the issue remained.The procedure was converted to traditional laparoscopic surgery with no reported injury.Isi obtained the following information based on a follow-up: the patient tolerated the change when the procedure was converted.The system was inspected prior to use.No issues were noted during the set up of the system.
 
Event or Problem Description
Refer to h10/h11 for follow-up information.
 
Additional Manufacturer Narrative
Intuitive surgical, inc.(isi) received the replaced generic power distributor (gpd) printed circuit assembly (pca) boards but the reported failure could not be reproduced.The pca tech was unable to reproduce the failure report by installing this board into a pca test system.The surgeon console booted up normally, ran sine cycle, 20 power cycles, and sat idle for 1 hour without any errors.

Brand Name
DAVINCI SI
Common Device Name
SURGEON SIDE CONSOLE
Manufacturer (Section D)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer (Section G)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer Contact
izabel nielson
3410 central expressway
santa clara, CA 95051
4085232100
MDR Report Key20186786
Report Number2955842-2024-19188
Device Sequence Number12824489
Product Code NAY
UDI-Device Identifier00886874110683
UDI-Public(01)00886874110683
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K081137
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional
Initial Reporter Occupation Nurse
Remedial Action Other
Type of Report Initial,Followup
Report Date (Section B) 08/15/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number380610-13
Device Catalogue Number380610
Device Lot NumberN/A
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/03/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/15/2024
Supplement Date Received by Manufacturer09/12/2024
Initial Report FDA Received Date09/10/2024
Supplement Report FDA Received Date10/01/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/12/2011
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DA VINCI INSTRUMENTS AND ACCESSORIES
Patient Age71 YR
Patient SexMale
Patient Weight84 KG